MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN EXTRACTION BALLOON V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Model Number B-V243Q-A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The user¿s complaint was not confirmed.The user facility used one balloon that popped when trying to use it on a patient.A different balloon of the same model and lot was used and activated without it rupturing.The procedure was completed with no further issues.No findings available.The cause could not be determined.No further information was reported.A supplemental will be submitted if new information becomes available or the device is returned.
 
Event or Problem Description
The user facility reported that a balloon popped when trying to inflate it during a patient procedure.There was no patient injury or harm.No additional information was provided.This is file 1 of 3.
 
Additional Manufacturer Narrative
The device is not returned, as such, the actual device evaluation cannot be done.Evaluation is performed by historical data.This supplemental report is being submitted to provide this information.The device history record review confirmed that device lot had passed all the event-related inspection items.The reported issue for this event is that the device popped when trying to inflate it during a patient procedure.Since the actual product is not returned and there were no abnormalities in the manufacturing records, the cause of the occurrence could not be identified.In the manufacturing process of this product, all balloons were inflated, the balloons could be inflated without problems at the time of shipping.From the results of past investigations, it is likely that when the balloon was inflated, the rubber of the balloon was damaged and the balloon ruptured.However, it was not possible to determine when and what load was applied and the balloon was punctured.The instructions for use includes the following statements: confirm that the balloon is completely deflated when inserting the instrument into the endoscope.If the balloon is not deflated completely, the distal end of the instrument may extend from the distal end of the endoscope abruptly.This could cause patient injury, such as perforation, bleeding, or mucous membrane damage, and could damage the endoscope and/or instrument.Do not force to insert the instrument if resistance to insertion is encountered.Reduce the angulation (or lower the forceps elevator if applicable) until the instrument passes smoothly.The use of excessive force causes patient injury, such as perforation, bleeding, or mucous membrane damage.It may also damage the endoscope and/or instrument.Do not advance or extend the instrument abruptly.This could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument.Insert the instrument into the endoscope slowly.Otherwise, the instrument and/or the endoscope may be damaged.

Brand Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Common Device Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10296251
Report Number8010047-2020-04616
Device Sequence Number811909
Product Code LQR
UDI-Device Identifier04953170368721
UDI-Public04953170368721
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K091495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB-V243Q-A
Device Lot Number9ZV
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer10/08/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1